MAUDE Adverse Event Report: STRYKER SPINE-US 6.5X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 6.5X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482616550
Health Effect - Clinical Code Injury (2348)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a screw migrated post-operatively.Patient underwent revision surgery on (b)(6) 2019.During revision surgery, the surgeon removed the same screw that was implanted into s1 and re-implanted at a different angle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of manufacturing and complaint history records revealed no relevant issues or similar complaints.The patient was reported to be of a heavy weight.According to the ifu, obesity is listed as a contraindication.An overweight or obese patient can produce loads on the spinal system which can lead to failure of the fixation of the device or to failure of the device itself.As the device was not returned, a definite root cause cannot be determined, but most likely the patient's weight caused the screw to migrate as warned against in the ifu.Screw hole preparation may have also contributed as it is unknown at this time how the screws were prepped and inserted.H3 other text : device was re-implanted in the patient.

Brand Name
6.5X50 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8771793
Report Number3005525032-2019-00069
Device Sequence Number19327507
Product Code NKB
UDI-Device Identifier07613327351552
UDI-Public07613327351552
Combination Product (Y/N)N
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number482616550
Device Lot NumberB84091
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;